Hi there. I have been on estrogen since my total hysterectomy 2 years ago. I am on climara .1 patch every 4 days. I am 40. I used to do the bioidentical progesterone although felt it made my skin break out alot. My insurance isn't covering the patches at 8 a month, only 4. I am so concerned about reducing due to my younger age and the side effects of less estrogen.(ie hairloss, etc) What is the typical dosage of a woman of 40 that is normally prescribed?
Unfortunately, there are no "typical" dosages. However, women who are menstruating when they have their ovaries remocved often need more estrogen. But changing the patch every 4 days might not be offering you "more". The patch is designed to release the same amount daily for a specific number of days. Some last 3-4 days, Climara lasts 7 days. Think of it as a printer cartridge with more or less ink in it. The same comes out with each printing, it justs last longer with more ink. The typical way to get more estrogen is to start a second patch before the first one is used up so there are in effect 2 patches releasing estrogen at the same time. You might find that changing it every 7 days (ie 4/month) doesn't change how you feel. After a year or two, it is common to try and lower the dose anyway by weaning down the amount as the body has had more time to get used to the lower dosage. One can also have their doctor draw a blood level for estrogen in the first 4 days which is as you are doing it now and with the same patch on, measure it again a few days later. You can compare the levels and see for yourself. However, as mentioned above, Climara is supposed to last at relatively constant levels for one week. Also, hair loss is not at all a given with lower estrogen levels. Many women in menopause who do not take estrogen experience no hair loss.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.